Louisiana, 2004Damaging Wind in Louisiana, November 2, 2004
November 2, 2004 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Nov 2, 3:50 AM CST, 8 hours 25 minutes earlier.
Area forecast discussion, Nov 2, 3:50 AM CST, 8 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
350 AM CST TUE NOV 2 2004
.DISCUSSION...
THE MAIN FEATURE TO FOCUS ON TODAY WILL BE THE CUT OFF UPPER LEVEL
LOW RESIDING IN EASTERN NEW MEXICO AND WESTERN TEXAS.
HOWEVER...ANOTHER WEAKER SYSTEM WILL ALSO AFFECT THE CWA TODAY. IN
THE CENTRAL GULF OF MEXICO...A WEAK TROUGH AND ASSOCIATED VORTICITY
MAXIMA WILL CONTINUE TO SERVE AS A FOCUS OF FEW SHOWERS AND
THUNDERSTORMS IN OUR EASTERN COASTAL WATERS AND FAR EASTERN COUNTIES
THIS ELONGATED TROUGH WILL SLOWLY SLIDE TO THE WEST INTO SOUTHEAST
LOUISIANA THIS EVENING. AT THE SAME TIME...DIURNAL HEATING WILL
HELP DESTABILIZE THE ATMOSPHERE ENOUGH TO DEVELOP SCATTERED SHOWERS
AND THUNDERSTORMS. THE THUNDERSTORM ACTIVITY WOULD BE MORE HIGHLY
SUPPRESSED DUE TO DRY AIR IN THE MID AND UPPER LEVELS OF THE
ATMOSPHERE...BUT ENOUGH FORCING ALONG THE ELONGATED TROUGH FROM 850
TO 700MB WILL PROVIDE ENOUGH LIFT TO OVERCOME THE MIDLEVEL
CAP...ALLOWING FOR CHANCE POPS IN THE REGION. AS THE WEAK TROUGH
SLIDES TO THE WEST...THE STRONG UPPER LEVEL LOW IN TEXAS AND NEW
MEXICO WILL SLOWLY BEGIN TO LIFT OUT TO THE NORTHEAST. SEVERAL
PIECES OF ENERGY...AND ASSOCIATED JET STREAKS WILL SWING AROUND THE
BASE OF THE LOW AND INTO THE WESTERN GULF AND LOUISIANA THROUGH THE
DAY. THE MIDLEVEL TROUGH IN THE REGION WILL COMBINE WITH THE LARGER
TROUGH TO THE WEST AS THE DAY PROCEEDS. IT APPEARS THAT THE BEST
DEEP LAYER MOISTURE PLUME...AND ASSOCIATED LIFT WILL REMAIN WEST OF
OUR CWA UNTIL THIS EVENING. DUE TO THE SLOW MOVEMENT OF THE OVERALL
SYSTEM...EXPECT THE MOISTURE PLUME TO SLOWLY TRANSIT OVER OUR CWA
TONIGHT INTO TOMORROW MORNING. HIGHER PRECIPITABLE WATER VALUES
WILL ADVECT INTO THE AREA...ALLOWING FOR A HEAVY RAIN EVENT TO SET
UP ACROSS THE STATE TONIGHT. HOWEVER...THE UPPER LEVEL LOW AND
OVERALL PATTERN WILL BEGIN TO TURN MORE PROGRESSIVE LATE TONIGHT
INTO TOMORROW. THIS WILL ALLOW THE MOISTURE TO PULL EAST INTO OUR
EASTERN CWA AND ALABAMA. EXPECT THIS PLUME TO EXIT COASTAL
MISSISSIPPI AREA TOMORROW EVENING. THE EXTENDED PERIOD IS STILL ON
TRACK...WITH A DEEP UPPER LEVEL TROUGH DEVELOPING ACROSS THE EASTERN
UNITED STATES...ALLOWING FOR A MUCH COOLER SCENARIO IN THE REGION.
&&
PRELIMINARY POINT TEMP/POPS...
MCB 82 69 73 53 / 50 80 40 00
BTR 84 70 75 53 / 40 80 40 00
MSY 87 73 77 59 / 30 80 60 00
GPT 84 73 76 58 / 30 80 80 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&
32
Hazardous weather outlook, Nov 2, 11:00 AM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CST TUE NOV 2 2004
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CST TUE NOV 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...AND COASTAL MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER
THE SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON AND
TONIGHT...
...SYNOPSIS...
AN UPPER LEVEL LOW...AND A COLD FRONT WILL MOVE FROM TEXAS INTO
LOUISIANA.
...DISCUSSION...
THE UPPER LEVEL LOW...COMBINED WITH STRONG WINDS ALOFT...AND AMPLE
HEATING ACROSS THE REGION THIS AFTERNOON WILL ALLOW SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS SOUTHEAST
LOUISIANA AND COASTAL MISSISSIPPI IN THE AFTERNOON HOURS.
OVERNIGHT...A DEEP MOISTURE PLUME WILL SLIDE INTO THE REGION. THIS
MOISTURE PLUME WILL BE ASSOCIATED WITH STRONG DYNAMICS IN ADVANCE OF
THE UPPER LEVEL LOW. AS A RESULT...AMPLE LIFT WILL BE IN PLACE.
WIDESPREAD SHOWER AND THUNDERSTORM WILL DEVELOP OVER THE AREA...AND
SLOWLY SLIDE EAST...AS THE UPPER LEVEL LOW PULLS INTO THE OHIO
VALLEY. DUE TO THE SLOW MOVEMENT OF THE ACTIVITY...LOCALLY HEAVY
RAINFALL CAN BE EXPECTED. BRIEF GUSTY WINDS AND LIGHTNING CAN ALSO
BE EXPECTED OVERNIGHT. THERE WILL BE A POSSIBILITY OF SOME SEVERE
ACTIVITY THIS AFTERNOON IN ADVANCE OF THE COLD FRONT IN THE WARM
MOIST UNSTABLE AIR. SOME ISOLATED WATERSPOUTS AND WEAK TORNADOES MAY
BE POSSIBLE. AN UPPER LEVEL JET STREAK JUST TO THE NORTHWEST OF THE
AREA WILL ENHANCE THE INSTABILITY...AND CHANCES FOR SEVERE ACTIVITY
COULD PERSIST INTO THE NIGHT ALONG THE FRONTAL BOUNDARY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE SLOW MOVING LOW PRESSURE SYSTEM WILL CONTINUE TO AFFECT AREAS OF
COASTAL MISSISSIPPI AND FAR SOUTHEAST LOUISIANA ON WEDNESDAY.
LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT FROM THESE SHOWERS
AND THUNDERSTORMS.
NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER...STORM SPOTTERS...HAM RADIO
OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN AWARE OF
THE UPCOMING WEATHER SITUATION FOR TONIGHT THROUGH WEDNESDAY MORNING.
8
In the hours before
Local storm report, Nov 2, 9:18 AM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
918 AM CST TUE NOV 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND DMG HOUMA 29.58N 90.71W
11/02/2004 TERREBONNE LA EMERGENCY MNGR
THUNDERSTORM WIND DAMAGE OR POSSIBLE TORNADO DAMAGED A
HOUSE AND BUILDING ON EAST SIDE OF HOUMA. EMERGENCY
MANAGER ENROUTE INVESTIGATING DAMAGE.
&&Local storm report, Nov 2, 9:57 AM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
957 AM CST TUE NOV 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0905 AM TORNADO HOUMA 29.58N 90.71W
11/02/2004 F0 TERREBONNE LA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED MINOR ROOF DAMAGE TO TWO
BUILDINGS AND ONE HOUSE ON EAST SIDE OF HOUMA. SEVERAL
LARGE TREE LIMBS BLOWN DOWN. SEVERAL REPORTS OF SHORT
LIVED FUNNEL CLOUD.
&&Special weather statement, Nov 2, 10:02 AM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1002 AM CST TUE NOV 2 2004
LAZ040-059>070-021730-
LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-
LOWER TERREBONNE-ORLEANS-ST CHARLES-ST TAMMANY-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
1002 AM CST TUE NOV 2 2004
SCATTERED MODERATE TO HEAVY SHOWERS ARE FORMING OVER SOUTHEAST
LOUISIANA AND MOVING NORTHEAST AT 15 TO 20 MPH. THESE STORMS ARE
PRODUCING BRIEF HEAVY RAINFALL AMOUNTS OF ONE HALF TO ONE INCH OF
RAIN WITHIN 30 MINUTES. A FEW SHOWERS HAVE PRODUCED FUNNEL
CLOUDS IN THE HOUMA AND BELL CHASE AREAS DURING THE LAST 45 MINUTES.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...FOR ADDITIONAL INFORMATION AND WARNINGS.
Special weather statement, Nov 2, 11:06 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1106 AM CST TUE NOV 2 2004
LAZ046>050-021830-
ASCENSION-EAST BATON ROUGE-IBERVILLE-LIVINGSTON-WEST BATON ROUGE-
1106 AM CST TUE NOV 2 2004
...STRONG THUNDERSTORMS MOVING THROUGH GREATER BATON ROUGE AREA...
STRONG THUNDERSTORMS WILL MOVE NORTHEASTWARD ACROSS THE
GREATER BATON ROUGE AREA THROUGH 1230 PM. WIND GUSTS OF 40 TO
45 MPH...BRIEF TORRENTIAL RAIN AND OCCASIONAL LIGHTNING WILL
ACCOMPANY THE THUNDERSTORMS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...FOR ADDITIONAL INFORMATION AND WARNINGS.
Thunderstorm Wind, Tangipahoa
- When
- November 2, 12:15 PM CST
- Where
- Tangipahoa County, 5 mi NE of Amite
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.767, -90.433
Trees and power lines were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Heavy Snow in Alaska, November 2 to 4, 200412 injured · $100,000 · 76 kt wind · 12 events
- Winter Storm and Heavy Snow in Texas, November 2 to 3, 200415 events
- High Wind in Montana, November 2, 200484 kt wind · 9 events
- Heavy Snow and Winter Weather in Texas, November 2, 20048 events
- Heavy Snow and Winter Weather in New Mexico, November 2, 20045 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 2, 20044 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 2, 20044 events
- Flash Flooding in Texas, November 2, 2004$10,000 · 3 events
- Heavy Snow in Texas, November 2 to 3, 20042 events
- Winter Storm in Montana, November 2, 20041 event
- Tornado in Louisiana, November 2, 2004$2,000 · F0 · 1 event
- Funnel Cloud in Louisiana, November 2, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5431126.